Alert archive / Maine / Storm Warnings in 2013
Storm Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Jan 30, 2013, 9:12 AM EST. It took effect at Jan 31, 2013, 12:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 9:12 AM EST (14:12 UTC)
- In effect from
- Jan 31, 2013, 12:00 AM EST
- Expired
- Jan 31, 2013, 4:49 PM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
418 WHUS71 KCAR 301412 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 912 AM EST WED JAN 30 2013 ANZ050>052-310000- /O.UPG.KCAR.SR.A.0001.130131T0500Z-130131T1700Z/ /O.NEW.KCAR.SR.W.0001.130131T0500Z-130201T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 912 AM EST WED JAN 30 2013 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EST THURSDAY. THIS UPGRADES THE PREVIOUS STORM WATCH. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 16 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ VJN
7 follow-up statements
026 WHUS71 KCAR 302037 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 337 PM EST WED JAN 30 2013 ANZ050>052-310900- /O.CON.KCAR.SR.W.0001.130131T0500Z-130201T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 337 PM EST WED JAN 30 2013 ...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 14 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ VJN
760 WHUS71 KCAR 302041 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 341 PM EST WED JAN 30 2013 ANZ050>052-310900- /O.CON.KCAR.SR.W.0001.130131T0500Z-130201T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 341 PM EST WED JAN 30 2013 ...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 TO 55 KT. SEAS 14 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
205 WHUS71 KCAR 310241 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 941 PM EST WED JAN 30 2013 ANZ050>052-311100- /O.CON.KCAR.SR.W.0001.130131T0500Z-130201T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 941 PM EST WED JAN 30 2013 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 55 KT. SEAS 17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
820 WHUS71 KCAR 310913 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 413 AM EST THU JAN 31 2013 ANZ050>052-311715- /O.CON.KCAR.SR.W.0001.000000T0000Z-130201T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 413 AM EST THU JAN 31 2013 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HEWITT
199 WHUS71 KCAR 311657 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1157 AM EST THU JAN 31 2013 ANZ050>052-010200- /O.CON.KCAR.SR.W.0001.000000T0000Z-130201T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1157 AM EST THU JAN 31 2013 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 30 TO 35 KT WITH GUSTS UP TO 55 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HASTINGS
957 WHUS71 KCAR 312028 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 328 PM EST THU JAN 31 2013 ANZ050>052-010200- /O.CON.KCAR.SR.W.0001.000000T0000Z-130201T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 328 PM EST THU JAN 31 2013 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 30 TO 35 KT WITH GUSTS UP TO 55 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HASTINGS
346 WHUS71 KCAR 312149 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 449 PM EST THU JAN 31 2013 ANZ050>052-011200- /O.CAN.KCAR.SR.W.0001.000000T0000Z-130201T0200Z/ /O.NEW.KCAR.GL.W.0010.130131T2149Z-130201T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 449 PM EST THU JAN 31 2013 ...GALE WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Jan 30, 6:51 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 30, 6:51 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
651 AM EST WED JAN 30 2013
.SYNOPSIS...
A WARM FRONT WILL MOVE THROUGH THE AREA THIS MORNING. INTENSE LOW
PRESSURE WILL TRACK FROM WESTERN QUEBEC TOWARD LABRADOR WEDNESDAY
NIGHT. A COLD FRONT WILL THEN CROSS THE REGION FROM WEST TO EAST
THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE 0650 EST: HAVE REMOVED SOUTHERN ZONES FROM WINTER WEATHER
ADVISORY AS TEMPERATURES ARE RISING RAPIDLY. HAVE ALSO ADJUSTED
TEMPERATURE GRID.
A WARM FRONT APPROACHES FROM THE SOUTH TODAY THEN MOVES ACROSS
THE REGION TONIGHT. AT THE SAME TIME VERY STRONG PRESSURE GRADIENT
DEVELOPING LATER TODAY INTO TONIGHT AS LOW PRESSURE INTENSIFIES
AND MOVES INTO THE GREAT LAKES TONIGHT. FOR POPS HAVE USE A BLEND
OF THE GFS40...SREF AND ECMWF. THE OPERATIONAL NAM POPS LOOK TOO
LOW. WILL MAKE SOME MANUAL ADJUSTMENTS. FOR TEMPERATURE AND DEW
POINT HAVE USED OPERATIONAL NAM TO INITIALIZE GRIDS AND HAVE
ADJUSTED TEMPERATURE THIS AFTERNOON A FEW DEGREES HIGHER. FOR
PRECIPITATION TYPE HAVE USED THE THICKNESS TOOL RUN ON THE GFS.
WILL USE SNOW AMOUNT FROM THICKNESS RUN ON GFS AND FORECAST
TEMPERATURES. ICE ACCUMULATION DONE WITH OFFICE TOOL. FOR WINDS
HAVE USED THE ECMWF WIND TO INITIALIZE GRIDS SINCE IT APPEARS TO DO
BEST WITH SOUTHEASTERN PORTION OF THE AREA WHERE HIGHER WINDS
EXPECTED. BASED ON BUKIT MIXING AND GFS WINDS ALOFT WILL EXTEND
THE HIGH WIND WATCH NORTH. THE QPF GRIDS GENERATED WITH A BLEND OF
THE GFS...SREF AND ECMWF.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
CHALLENGES WILL BE THE WIND/TEMPERATURES AND RAINFALL. ONCE AGAIN
THIS WILL BE LENGTHY.
THE COLD FRONT WILL MOVE THROUGH THE CWA BY MIDDAY THURSDAY. STRONG
WINDS EXPECTED W/THE FRONT RIGHT UP THROUGH 18Z. CONCERN IS THAT
WIND GUSTS OF UP TO 60 MPH AND EVEN HIGHER COULD MIX DOWN,
ESPECIALLY THE INTERIOR DOWNEAST AND THE COAST. LOCAL WIND CLIMATOLOGY
STUDY SHOWS A CASE CLOSE TO THIS UPCOMING ONE WHERE STRONG
SOUTHERLY WINDS CAN MIX DOWN AS FAR AS NORTHERN MAINE. SOUTHERLY
WINDS TEND TO GET FUNNELED UP THROUGH THE PENOBSCOT AND AROOSTOOK
VALLEYS AS WAS THE CASE DURING THE HIGH WIND EVENT BACK ON
NOVEMBER 29TH, 2003 WHERE WIND DAMAGE OCCURRED ALL THE WAY INTO
NORTHEASTERN MAINE. THE NAM/GFS AND GEM SOUNDINGS SUPPORT THIS TO
BE THE CASE W/THE WARM STABLE LAYER BREAKING DOWN AND THOSE STRONG
WIND GUSTS MIXING DOWN FOR A TIME. BASED ON THIS ASSESSMENT, AS
STATED IN THE NEAR SECTION, THE HIGH WIND WATCH HAS BEEN EXTENDED
FURTHER NORTH TO INCLUDE THE HOULTON AND MILLINOCKET REGIONS.
GOOD INSTABILITY ABOVE THE SFC IS SHOWN BY THE MDL SOUNDINGS W/K
INDEX HITS 30 AND TOTAL TOTALS AT 50. THE SWEAT INDEX IS FCST TO
BE WELL ABOVE 300 W/0-6KM SHEAR >65 KTS IN THE 12-18Z WINDOW. THIS
COULD MEAN THAT CONVECTIVE ELEMENTS IN HEAVY RAIN EARLY COULD ALSO
ALLOW FOR STRONGER WINDS. COORDINATED W/GYX AND DECIDED TO KEEP
THE MENTION OF THUNDER OUT OF THE FCST. USED A BLEND OF THE
NAM12/GFS FOR THE WIND/GUSTS AND ADJUSTED W/THE GUST TOOL. HIGH
TEMPERATURES WILL BE HIT EARLY W/NORTHERN AREAS SEEING UPPER 40S
TO EVEN LOWER 50S AND CENTRAL AND DOWNEAST AREAS USING A BLEND OF
THE NAM12 AND GEM. FOLLOWED CLOSER TO THE ECMWF IN ITS TIMING OF A
SLOWER COOLDOWN AND HUNG ON TO MORE RAIN THROUGH MIDDAY AND THEN A
TRANSITION TO SHOWERS. WIND GUSTS AS HIGH AS 40 MPH AFTER THE COLD
FROPA CAN BE EXPECTED AS THE COLDER AIR STARTS TO FILTER IN. AS
FAR AS RAINFALL AMOUNTS GO, WE ARE LOOKING AT 1 TO 1.5 INCHES
STORM TOTAL WHICH ALLOW FOR SOME PONDING OF WATER ON ROADS. A
BLEND OF HPC/GFS AND NAM12 WAS USED FOR THE QPF. THIS BE ADDRESSED
FURTHER IN THE HYDROLOGY SECTION BELOW.
THE UPPER FRONT IS FCST TO CROSS THE REGION THURSDAY EVENING AND
THIS IS WHERE THE COLDER AIR WILL POUR INTO THE REGION. KEPT WNW
WINDS UP FOR A WHILE EARLY THURSDAY NIGHT AND THEN SHOW THEM
FALLING OFF BY FRIDAY MORNING AS THE PRES GRADIENT WEAKENS. A
DRAMATIC CHANGE FROM THURSDAY MORNING AS TEMPERATURES WILL BE IN
THE SINGLE NUMBERS ACROSS THE NORTH AND WEST AND IN THE LOW TO MID
TEENS FOR THE CENTRAL AND DOWNEAST AREAS BY 12Z FRIDAY. CONTINUED
COLD ON FRIDAY W/DAYTIME HIGHS ONLY IN THE LOW/MID TEENS FOR THE
NORTH AND UPPER TEENS TO LOWER 20S CENTRAL AND DOWENAST AREAS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A POSSIBLE STORM BY THE END OF THE WEEKEND AS THE PATTERN COULD
BECOME MORE ACTIVE.
FRIDAY NIGHT INTO SATURDAY WILL CONTINUE TO BE COLD W/OVERNIGHT
LOWS FRIDAY NIGHT RUNNING BELOW ZERO ACROSS THE NORTH AND IN THE
SINGLE NUMBERS FOR THE DOWNEAST AND COAST. DAYTIME HIGHS ON
SATURDAY EXPECTED TO BE IN THE LOW/MID TEENS ACROSS THE NORTHERN
1/2 OF THE CWA AND IN THE UPPER TEENS TO LOWER 20S DOWNEAST AND
THE COAST. NOT MUCH FOR SNOW AS THE UPPER FLOW IS NEAR ZONAL(WESTERLY).
THIS PATTERN LOOKS LIKE IT COULD CHANGE AND I STRESS THE WORD
COULD BECAUSE THERE ARE STILL SOME DISCREPANCIES IN THE LONG RANGE
MODELS IN REGARDS TO THIS. THE LATEST OPERATIONAL GFS HAS LOW PRES
MOVING ACROSS THE NORTHEASTERN US ON SUNDAY. IT TAKES THIS LOW AND
INTENSIFIES IT ACROSS SOUTHERN MAINE AND THEN TOWARD THE BAY OF
FUNDY SUNDAY NIGHT INTO MONDAY AS THE UPPER TROF GOES NEGATIVE
TILT. THE LATEST GFS ENSEMBLES SHOW 7 OUT THE 12 MEMBERS SHOW A
SIMILAR SETUP WHICH WOULD MEAN A SIGNIFICANT SNOW EVENT. THE
ECMWF DOES SHOW THE UPPER TROF GOING NEGATIVE TILT AS WELL BUT IT
SHOWS A LOW PRES SYSTEM DEVELOPING OFF THE DELMARVA PENINSULA AND
STRENGTHENING MOVING TOWARD NOVA SCOTIA GIVING THE CWA A GLANCING
BLOW OF SNOW. THE LATEST RUN OF THE CANADIAN GLOBAL IS IN THE
MIDDLE W/THE PARENT LOW WELL E OF MAINE WHILE A 2ND WEAKER LOW
MOVES ACROSS EASTERN MAINE BRINGING SOME SNOW. ATTM, CONFIDENCE IS
NOT HIGH ENOUGH TO PUSH THE PRECIP CHANCES INTO THE LIKELY
CATEGORY. THEREFORE ATTM, DECIDED TO KEEP CHANCE WORDING THE GRIDS
FOR SNOW LATER SUNDAY INTO MONDAY. IT WILL BE INTERESTING TO SEE
HOW THE LATER MODEL RUNS HANDLE THIS POSSIBLE EVENT.
STAYED CLOSE TO THE DAYCREW'S TEMPERATURES FOR MONDAY INTO TUESDAY
W/AT OR JUST BELOW SEASONAL TEMPERATURES FOR EARLY FEBRUARY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: EXPECT IFR CONDITIONS TODAY AND TONIGHT.
SHORT TERM: IFR GOING TO MVFR AND POSSIBLY VFR FOR KBGR AND KBHB
BY THURSDAY AFTERNOON. LLWS WILL BE CONCERN. MVFR/IFR FOR THE NORTHERN
TERMINALS EARLY THURSDAY NIGHT AND THEN CONDITIONS IMPROVE TO VFR.
A RETURN TO MVFR AND POSSIBLY IFR FOR THE NORTHERN TERMINALS BY
MIDDAY FRIDAY W/SOME LIGHT SNOW OR SNOW SHOWERS. VFR FOR KBGR AND
KBHB. ATTM, IT LOOKS LIKE VFR FOR ALL TERMINALS ON SATURDAY.
&&
.MARINE...
NEAR TERM: FOR WINDS: GFS LOW LEVEL JET 60+ KNOTS DOWN TO 1000
FEET AT 44027. HAVE USED THE GFS WINDS AND WILL MAKE SOME MINOR
ADJUSTMENTS TO SUSTAINED WINDS AND WILL INCREASE GUST SPEED TO
STORM FORCE TONIGHT. WILL ALSO ISSUE STORM WATCH FOR TONIGHT. FOR
WAVES: SOUTHERLY FETCH WILL CONTINUE TO DEVELOP TODAY FROM THE
GULF OF MAINE SOUTHWARD. THIS FETCH WILL CONTINUE TONIGHT THEN
EXPECT IT TO BE BROKEN UP THURSDAY WITH LATE MORNING WIND SHIFT.
WILL USE THE SWAN/NAM TO INITIALIZE WAVE GRIDS SINCE 0000Z
SWAN/GFS NOT AVAILABLE YET. WILL INCREASE WAVE HEIGHT TO NEAR 20
FEET LATER TONIGHT SINCE NAM WINDS DO NOT APPEAR STRONG ENOUGH.
EXPECT LONG PERIOD WAVE FIELD TO PERSIST FOR SOME TIME BEYOND THIS
EVENT DUE TO THE LENGTH AND STRENGTH OF THIS FETCH.
SHORT TERM: STORM FORCE WINDS EARLY THURSDAY W/GUST UP TO
55 KTS. THE WINDS WILL COME DOWN TO GALE FORCE BY THE AFTERNOON AS
THE COLD FRONT PASSES THROUGH THE WATERS. ADJUSTED THE SUSTAINED
WINDS USING THE NAM12 WHICH LOOKED TO BE A GOOD FIT. GUSTS
WERE BASED ON THE NAM12 AND GMOS. GALES WILL CONTINUE INTO
THURSDAY EVENING. THE WINDS ARE EXPECTED TO COME DOWN TO SCA
LEVELS LATER THURSDAY NIGHT AND CONTINUE INTO FRIDAY. WAVES WILL
BE 14-17 FT AT THE HEIGHT OF THE EVENT AND THEN DROP OFF THURSDAY
NIGHT AND CONTINUE THAT TREND INTO FRIDAY AS THE WINDS GO
OFFSHORE W/A WESTERLY COMPONENT. SOME CONCERN FOR SOME SPLASH-OVER
ALONG THE IMMEDIATE COAST AT HIGH TIDE EARLY THURSDAY MORNING, BUT
IT WILL BE LOW AND NOT EXPECTING ANYTHING SIGNIFICANT ATTM.
&&
.HYDROLOGY...
THERE ARE CONCERNS FOR THE RIVERS ESPECIALLY WITH THE PISCATAQUIS
AND PENOBSCOT RIVERS WHERE UP TO 1.5 INCHES OF RAINFALL IS
EXPECTED. THE COMBINATION OF THE MILD TEMPERATURES, THE HEAVY
RAINFALL AND STRONG SOUTHERLY WINDS COULD RESULT IN THE THINNING
AND BREAKING UP OF RIVER ICE. THE SNOWPACK IN PLACE WILL INITIALLY
BE ABLE TO HANDLE THE INITIAL SLUG OF RAINFALL, BUT ADDITIONAL
RAINFALL AND THE FROZEN GROUND WILL LEAD TO FURTHER RUNOFF
LEADING TO RIVER RISES AND THE POSSIBLE BREAKUP AND MOVEMENT OF
THE ICE. A RELEASE OF FROST FROM THE FROZEN BARE GROUND COULD ADD
TO PROBLEMS ESPECIALLY FOR STREETS AND ROADWAYS LEADING TO
STANDING WATER. COORDINATED W/GYX ABOUT A FLOOD WATCH AND IT WAS
AGREED THAT THE RIVERS WILL BE ABLE TO HANDLE THIS RAINFALL.
RAINFALL OF 2 TO 3 INCHES OF RAINFALL WOULD LEAD TO MORE OF A
PROBLEM. THIS WILL NEED TO MONITORED.
THIS EVENT COULD VERY WELL SET THE STAGE FOR A BUSY SPRING AS WAS
THE CASE BACK IN 1994 WHEN A MAJOR ICE JAM FLOOD OCCURRED ON THE
AROOSTOOK IN FORT FAIRFIELD AND FLOODED THE DOWNTOWN AREA.
ONE OTHER CONCERN IF FOR THE KENDUSKEAG STREAM WHERE THE PENOBSCOT
MEETS IT IN THE DOWNTOWN BANGOR AREA. A STRONG SOUTHERLY FLOW
COMING UP THE PENOBSCOT RIVER COULD PUSH WATER UP INTO THE
KENDUSKEAG CHANNEL IN DOWNTOWN BANGOR. ANY ICE IN THE RIVER OR THE
KENDUSKEAG STREAM COULD LEAD AGGRAVATE THINGS. ATTM, HIGH TIDE IS
NOT A SPRING TIDE AND LATEST PROJECTIONS SHOW THE GAGE STAYING
BELOW FS OF 11.6 FT. THIS WILL NEED TO BE MONITORED.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
MEZ001>006-010.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
MEZ005-006-011-015>017-029-030-032.
MARINE...STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...MIGNONE
MARINE...MIGNONE/HEWITT
HYDROLOGY...MIGNONE/HEWITTHazardous weather outlook, Jan 30, 6:52 AM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 652 AM EST WED JAN 30 2013 MEZ011-015>017-029-030-032-311200- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- NORTHERN WASHINGTON- 652 AM EST WED JAN 30 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001>004-010-311200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- 652 AM EST WED JAN 30 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ031-311200- SOUTHERN PISCATAQUIS- 652 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ005-006-311200- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 652 AM EST WED JAN 30 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-311200- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 652 AM EST WED JAN 30 2013 ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:40 AM EST | Storm Watch | CAR | 7 hr | |
| Jan 30, 3:57 PM EST | High Wind Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 27 hr |
| Jan 30, 3:57 PM EST | Wind Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.